Alert archive / Alabama / Wind Advisories in 2013

Wind Advisory 10, NWS Birmingham, AL

March 11, 201316 counties in Alabama

NWS Birmingham, AL issued this wind advisory at Mar 11, 2013, 9:36 AM CDT for 16 counties in Alabama. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Mar 11, 2013, 9:36 AM CDT (14:36 UTC)
Expired
Mar 11, 2013, 3:00 PM CDT
In force
5 hr
Issued by
NWS Birmingham, AL

Counties Barbour County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Elmore County, AL, Lee County, AL, Macon County, AL, Montgomery County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Talladega County, AL, Tallapoosa County, AL

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 2.6 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2013-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2013-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 391 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
899 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
391 m²/s²
0-3 km storm-relative helicity
451 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

445 
WWUS74 KBMX 111436
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
936 AM CDT MON MAR 11 2013

...WIND ADVISORY FOR EAST CENTRAL ALABAMA...

ALZ019-021-027>029-036>038-043>050-112000-
/O.NEW.KBMX.WI.Y.0010.130311T1436Z-130311T2000Z/
CALHOUN-CLEBURNE-TALLADEGA-CLAY-RANDOLPH-COOSA-TALLAPOOSA-
CHAMBERS-ELMORE-MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...ANNISTON...HEFLIN...TALLADEGA...
SYLACAUGA...ASHLAND...ROANOKE...ROCKFORD...ALEXANDER CITY...
DADEVILLE...VALLEY...LANETT...LAFAYETTE...WETUMPKA...TALLASSEE...
MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...
PHENIX CITY...TROY...EUFAULA
936 AM CDT MON MAR 11 2013

...WIND ADVISORY IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON. 

* TIMING...THROUGH 3 PM.

* WINDS...WILL BE SUSTAINED OUT OF THE SOUTHEAST UP TO 25
  MPH...WITH GUSTS TO 36 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 24 MPH AND HIGHER...
OR WIND GUSTS OF 36 MPH AND HIGHER...ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
2 follow-up statements
455 
WWUS74 KBMX 111755
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1255 PM CDT MON MAR 11 2013

...WIND ADVISORY CONTINUES FOR PORTIONS OF EAST CENTRAL ALABAMA...

ALZ019-021-027>029-036-037-043-044-111900-
/O.CAN.KBMX.WI.Y.0010.000000T0000Z-130311T2000Z/
CALHOUN-CLEBURNE-TALLADEGA-CLAY-RANDOLPH-COOSA-TALLAPOOSA-ELMORE-
MONTGOMERY-
INCLUDING THE CITIES OF...ANNISTON...HEFLIN...TALLADEGA...
SYLACAUGA...ASHLAND...ROANOKE...ROCKFORD...ALEXANDER CITY...
DADEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY
1255 PM CDT MON MAR 11 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS CANCELLED THE WIND
ADVISORY FOR PORTIONS OF EAST CENTRAL ALABAMA.

$$

ALZ038-045>050-112000-
/O.CON.KBMX.WI.Y.0010.000000T0000Z-130311T2000Z/
CHAMBERS-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...VALLEY...LANETT...LAFAYETTE...
TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY...
TROY...EUFAULA
1255 PM CDT MON MAR 11 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CDT THIS
AFTERNOON...

* TIMING...THROUGH 3 PM.

* WINDS...WILL BE SUSTAINED OUT OF THE SOUTHEAST UP TO 25 MPH... 
  WITH GUSTS TO 36 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 24 MPH AND HIGHER...
OR WIND GUSTS OF 36 MPH AND HIGHER...ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
671 
WWUS74 KBMX 112001
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
301 PM CDT MON MAR 11 2013

...WIND ADVISORY HAS EXPIRED...

ALZ038-045>050-112115-
/O.EXP.KBMX.WI.Y.0010.000000T0000Z-130311T2000Z/
CHAMBERS-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...VALLEY...LANETT...LAFAYETTE...
TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY...
TROY...EUFAULA
301 PM CDT MON MAR 11 2013

...WIND ADVISORY HAS EXPIRED...

WINDS HAVE SUBSIDED BEHIND THE COLD FRONT...AND THE WIND ADVISORY
FOR CENTRAL ALABAMA HAS EXPIRED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Mar 11, 6:52 AM CDT, 2 hours 44 minutes earlier.

Area forecast discussion, Mar 11, 6:52 AM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
652 AM CDT MON MAR 11 2013

.UPDATE...
AVIATION AND REMOVAL OF WIND ADVISORY.

&&

.DISCUSSION...

WILL LET THE WIND ADVISORY EXPIRE AT 7 AM THIS MORNING. THERE STILL
MAY BE SEVERAL WIND GUSTS JUST AHEAD OF THE RAIN AREA...BUT MOST
SUSTAINED AND WIND GUSTS WILL REMAIN BELOW 25 MPH AND 35 MPH
RESPECTIVELY.

A SLOW MOVING BAND OF RAIN AND A FEW EMBEDDED THUNDERSTORMS WILL
MOVE ACROSS CENTRAL ALABAMA TODAY. HAVE KEPT 100 POPS IN FOR THE
ENTIRE AREA. RAINFALL AMOUNTS COULD AVERAGE BETWEEN 1 TO 2 INCHES.
TEMPERATURES WILL BE RATHER COOL AND STEADY NEAR AND BEHIND THE
FRONT WITH 70S ACROSS THE SOUTHEAST COUNTIES BEFORE THE RAIN
ARRIVES. THE RAIN WILL EXIT THE SOUTHEAST COUNTIES THIS EVENING
WITH MUCH COOLER CONDITIONS FOR TUESDAY MORNING.

COOLER AND DRIER CONDITIONS WILL PREVAIL THROUGH THURSDAY AS AN
UPPER TROUGH BECOMES ESTABLISHED ACROSS THE EASTERN HALF OF THE
COUNTRY. A SURFACE HIGH SHOULD MOVE CLOSER TO THE REGION BY
THURSDAY MORNING WITH A LIGHT FREEZE POSSIBLE ACROSS MUCH OF
CENTRAL ALABAMA.

EXPECTING DRY CONDITIONS TO CONTINUE THROUGH AT LEAST SATURDAY
WITH A WARMING TREND IN STORE AS MID LEVEL HEIGHT RISES OCCUR.
MODELS BEGIN TO DIVERGE SIGNIFICANTLY TOWARD THE END OF THE
FORECAST PERIOD. THERE ARE SIGNS THAT A WEAK FRONT MAY MOVE IN
FROM THE NORTH ON SUNDAY AND STALL ACROSS NORTH ALABAMA BUT HAVE
DECIDED TO KEEP THE FORECAST DRY FOR NOW.

87/GRANTHAM

&&

.AVIATION...

12Z TAF DISCUSSION.

GENERAL TREND OF THE PREVIOUS FORECAST REMAINS THE SAME THIS
PACKAGE. BUT SOME ADJUSTMENTS WERE MADE TO THE ONSET OF RAIN AND
LOWER CLOUDS...AND THE SAME ADJUSTMENT ON THE BACK SIDE.

SHOWERS AND A FEW EMBEDDED THUNDERSTORMS HAVE AFFECTED TCL...AND
WERE SLOWLY APPROACHING EET/BHM. THESE SITES WILL ALL DROP INTO IFR
THROUGH THE MORNING WITH REDUCED VIS AND LOW CLOUDS NEAR A STRONG
COLD FRONT. ACTUALLY...THERE WERE A FEW SURFACE TROUGHS APPROACHING
WITH SOME WIND SHIFTS NOTED THE PAST SEVERAL HOURS. SOUTH AND
SOUTHEAST WINDS SHIFT TOWARD THE NORTH NORTHWEST...THEN BACK TO THE
WEST AND EVENTUALLY STABILIZE NORTHWEST INTO THE EVENING HOURS. THIS
TREND WILL BE DELAYED AT ANB/MGM/TOI LATE THIS MORNING THROUGH THE
AFTERNOON.

THE FRONT AND RAIN AND IFR/MVFR CONDITIONS DO NOT IMPROVE NEAR TOI
UNTIL THE TAIL END OF THE FORECAST PACKAGE.

WINDS JUST ABOVE THE SURFACE HAVE BEEN PUSHING THE LLWS CRITERIA TO
THE MARGINAL LEVEL. WILL KEEP MENTION OUT OT THIS TIME WITH THE
INITIAL 12Z RAOB INFORMATION INDICATING 180 35KTS AROUND 2K
FT...WITH THE HIGHER WINDS INTO THE 2-4K FT RANGE. THESE WINDS WILL
CONTINUE A DECREASE THROUGH THE MORNING HOURS.

OVERALL...ALL LOCATIONS WILL GO DOWN INTO THE IFR/MVFR RANGE AS A
COLD FRONT AND ASSOCIATED RAIN MOVES ACROSS CENTRAL ALABAMA. THE
REDUCED CONDITIONS BECOME MORE LIKELY EAST BY AFTERNOON AND
GRADUALLY IMPROVE WEST TO EAST DURING THE LATE AFTERNOON AND EVENING
HOURS.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     62  34  60  33  54 / 100  20   0   0   0
ANNISTON    65  34  58  34  55 / 100  30   0   0   0
BIRMINGHAM  59  34  60  34  55 / 100  10   0   0   0
TUSCALOOSA  54  35  63  36  57 / 100   0   0   0   0
CALERA      59  36  61  36  56 / 100  10   0   0   0
AUBURN      69  37  59  37  57 / 100  60   0   0   0
MONTGOMERY  67  37  62  38  59 / 100  30   0   0   0
TROY        71  38  61  38  59 / 100  50   0   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

87/27
Hazardous weather outlook, Mar 11, 7:00 AM CDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
700 AM CDT MON MAR 11 2013

ALZ011>015-017>050-121200-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
700 AM CDT MON MAR 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 1:34 AM CDTWind AdvisoryBMXAutauga, Bibb, Blount, Calhoun, Cherokee, Chilton and 20 more5 hr
Mar 11, 8:05 AM CDTAreal Flood AdvisoryBMXLamar, Marion3 hr
Mar 11, 9:04 AM CDTRiver Flood WarningBMXGreene, Hale, Marengo, Pickens, Sumter35 hr

Nearby

Wind Advisories in Alabama, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.